Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 30, 2016, 6:48 PM CDT for Montgomery County, Kansas. It was in force for 57 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2016, 6:48 PM CDT (23:48 UTC)
- Expired
- Mar 30, 2016, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:50 PM CDT | HAIL 1 | Sw Caney, KS | |
| Mar 30, 6:51 PM CDT | HAIL 0.88 | Havana, KS | |
| Mar 30, 7:00 PM CDT | HAIL 1.75 | Caney, KS | LARGE HAIL REPORTED WAS GOLF BALL SIZE. |
| Mar 30, 7:07 PM CDT | HAIL 1.75 | 1 S Coffeyville, KS | |
| Mar 30, 7:08 PM CDT | HAIL 2 | Coffeyville, KS | TIME RADAR ESTIMATED. |
| Mar 30, 7:09 PM CDT | HAIL 1 | Coffeyville, KS | |
| Mar 30, 7:37 PM CDT | HAIL 0.88 | Coffeyville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 565 m²/s²
- 0-3 km storm-relative helicity
- 625 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
203
WUUS53 KICT 302348
SVRICT
KSC125-310045-
/O.NEW.KICT.SV.W.0010.160330T2348Z-160331T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 745 PM CDT
* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CANEY...
MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...DEARING...TYRO...
LIBERTY...HAVANA...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3714 9596 3738 9552 3700 9552 3700 9596
TIME...MOT...LOC 2348Z 237DEG 27KT 3703 9591
HAIL...1.75IN
WIND...60MPH
$$
JAKUB3 follow-up statements
168
WWUS53 KICT 310006
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT WED MAR 30 2016
KSC125-310045-
/O.CON.KICT.SV.W.0010.000000T0000Z-160331T0045Z/
MONTGOMERY KS-
706 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MONTGOMERY COUNTY...
AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TYRO...OR NEAR
CANEY...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...DEARING...TYRO...LIBERTY...
HAVANA...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3714 9596 3738 9552 3700 9552 3700 9596
TIME...MOT...LOC 0006Z 267DEG 28KT 3701 9584
HAIL...1.75IN
WIND...<50MPH
$$
CARUSO767
WWUS53 KICT 310013
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT WED MAR 30 2016
KSC125-310045-
/O.CON.KICT.SV.W.0010.000000T0000Z-160331T0045Z/
MONTGOMERY KS-
713 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MONTGOMERY COUNTY...
AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COFFEYVILLE...
MOVING NORTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...DEARING...TYRO...LIBERTY...
HAVANA...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3714 9596 3738 9552 3700 9552 3700 9596
TIME...MOT...LOC 0013Z 223DEG 41KT 3708 9554
HAIL...1.75IN
WIND...60MPH
$$
CARUSO654
WWUS53 KICT 310039
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT WED MAR 30 2016
KSC125-310049-
/O.EXP.KICT.SV.W.0010.000000T0000Z-160331T0045Z/
MONTGOMERY KS-
739 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY WILL EXPIRE
AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THUNDERSTORMS
NEAR COFFEYVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3714 9596 3738 9552 3700 9552 3700 9596
TIME...MOT...LOC 0037Z 237DEG 27KT 3708 9554
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:31 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 30, 6:31 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 631 PM CDT WED MAR 30 2016 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 137 PM CDT WED MAR 30 2016 MAIN CONCERN WILL BE SEVERE STORM POTENTIAL OVER SOUTH CENTRAL/SOUTHEAST KS AND TIMING THE ENDING OF THE CONVECTION. CLUSTERS OF PRIMARILY ELEVATED STRONG TO PERHAPS MARGINALLY SEVERE STORMS WILL CONTINUE TO SPREAD NORTHEAST INTO SOUTHEAST KS THROUGH AT LEAST MID AFTERNOON WITH HAIL BEING THE MAIN THREAT. CLEARING/HEATING WILL CONTINUE TO OCCUR JUST WEST OF THIS CONVECTION (PER SATELLITE IMAGERY)...NEAR THE DRYLINE OVER SOUTH-CENTRAL KANSAS/FLINT HILLS THIS AFTERNOON...ALLOWING MLCAPES TO INCREASE TO ~1500-2000 J/KG IN THE 19Z-00Z TIME-FRAME...BEFORE DIMINISHING SOME TOWARD MID EVE. DEEP-LAYER SHEAR WILL CONTINUE TO INCREASE THIS AFTERNOON INTO THIS EVENING TO 45-60 KNOTS OVER EASTERN KS AS THE STRONG MID-UPPER JET STREAK ADVANCES OVER THE REGION FROM THE WEST. FORCING FROM THE MID-UPPER JET STREAK AND SOME DRYLINE CONVERGENCE WILL PROVIDE ASCENT. THIS WILL LIKELY ALLOW FOR A FEW SUPERCELL- TYPE STORMS TO DEVELOP NEAR/JUST EAST OF THE DRYLINE MID-LATE AFTERNOON...ACROSS PART OF SOUTH CENTRAL KS INTO THE FLINT HILLS/SOUTHEAST KS...WITH THE WESTERN EXTENT OF SEVERE WEATHER POSSIBLY ALONG A LINE FROM HILLSBORO...TO WICHITA...TO WELLINGTON. VISIBLE SATELLITE IMAGERY IS ALREADY SHOWING CONVECTIVE UPDRAFTS TRYING TO DEVELOP OVER SOUTH CENTRAL KS/FLINT HILLS. LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY WITH ANY OF THESE SURFACE-BASED STORMS. IN ADDITION...LOW-LEVEL HODOGRAPH CURVATURE INCREASES TOWARD 00Z-03Z OVER THE FLINT HILLS/SOUTHEAST KS SUGGESTING A SMALL TORNADO THREAT MAY ALSO BE POSSIBLE. HOWEVER...SLIGHTLY BACKED MID-LEVEL WIND FIELDS MAY PRECLUDE MORE THAN A LOW PROBABILITY OCCURRENCE. STORM MOTIONS (RIGHT-MOVERS) ARE PROJECTED TO BE FAIRLY RAPID TO THE EAST- NORTHEAST AT 40-45 MPH. STORMS SHOULD LINGER THROUGH THE EVENING HOURS OVER SOUTHEAST KS BEFORE SHIFTING EAST OUT OF THE AREA...ALTHOUGH THE SEVERE THREAT SHOULD GRADUALLY DIMINISH TOWARD MID-LATE EVENING AS DIURNALLY MODULATED INSTABILITY DROPS. COOLER/DRIER AIR/MORE SEASONAL AIR WILL PUSH INTO THE REGION BEHIND THE COLD FRONT OVERNIGHT THROUGH THURSDAY. ANOTHER SHORTWAVE WILL DROP SOUTHEASTWARD ACROSS THE NORTHERN PLAINS TO THE MISSOURI VALLEY THURSDAY INTO THURSDAY NIGHT. THIS FEATURE SHOULD BRING SOME MID- LEVEL CLOUDINESS TO THE AREA...AND PERHAPS A BRIEF SPRINKLE OR TWO IN CENTRAL KS THURSDAY AFTERNOON. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 137 PM CDT WED MAR 30 2016 THE LONGWAVE TROUGH WILL SHIFT EAST OF THE AREA THIS WEEKEND...WITH THE FLOW ALOFT BACKING TO MORE NORTHWEST-WESTERLY. THIS WILL ALLOW FOR TEMPERATURES TO GRADUALLY CLIMB BACK ABOVE NORMAL BY SUNDAY/MONDAY. ALTHOUGH A COLD FRONT DROPS SOUTHWARD THROUGH THE REGION MONDAY...LITTLE COOLING IS EXPECTED BEHIND IT AND PRECIPITATION CHANCES LOOK LESS THAN 15% WITH THE FRONTAL PASSAGE SO WILL MAINTAIN DRY FORECAST. MOSTLY CLEAR SKIES ARE SLATED FRIDAY THROUGH MONDAY. THE MEDIUM RANGE MODELS SHOW HIGH UNCERTAINTY WITH THE HANDLING OF AN UPPER TROUGH OVER THE PACIFIC NORTHWEST BEGINNING EARLY NEXT WEEK...AND HOW IT TRANSLATES EASTWARD THROUGH MID-WEEK. THIS MAY RESULT IN A COLD FRONT PASSAGE TUESDAY NIGHT INTO WEDNESDAY WITH PERHAPS SMALL CHANCES OF THUNDERSTORMS. AGAIN...UNCERTAINTY IN PRECIPITATION CHANCES IS HIGH...GIVEN DISPARITIES AMONG THE MEDIUM RANGE GFS...ECMWF...AND SPREAD AMONGST THE GFS ENSEMBLE MEMBERS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 631 PM CDT WED MAR 30 2016 STRONG TO SEVERE CONVECTION WILL REMAIN SCATTERED AHEAD OF A DRY-LINE AND COLD FRONT TONIGHT...MAINLY AFFECTING FAR EASTERN KANSAS. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE COLD FRONT AND CONTINUE INTO THURSDAY. WHILE MAINLY VFR CONDITIONS...SOME TRANSIENT MVFR/IFR IN CONVECTION AT KCNU CAN BE EXPECTED WITH A BRIEF PERIOD OF MVFR STRATOCU BEHIND THE COLD FRONT TONIGHT ACROSS CENTRAL KANSAS. KED && .FIRE WEATHER... ISSUED AT 137 PM CDT WED MAR 30 2016 VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST OVER CENTRAL AND SOUTH CENTRAL KS INTO EARLY THIS EVENING BEFORE SUBSIDING DUE TO ABOVE NORMAL TEMPERATURES AND GUSTY WINDS. BREEZY NORTHWEST WINDS THURSDAY AND FRIDAY WILL ALLOW THE GRASSLAND FIRE DANGER INDEX TO REMAIN IN THE VERY HIGH CATEGORY DURING THE AFTERNOON HOURS...MAINLY FOR LOCATIONS WEST OF THE FLINT HILLS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 45 63 37 58 / 10 10 10 0 HUTCHINSON 44 62 33 57 / 10 10 10 0 NEWTON 43 62 36 57 / 10 10 10 0 ELDORADO 44 64 38 57 / 30 10 10 0 WINFIELD-KWLD 43 66 37 59 / 30 10 10 0 RUSSELL 40 60 31 55 / 20 10 10 0 GREAT BEND 39 60 32 56 / 10 10 10 0 SALINA 45 61 34 57 / 20 10 10 0 MCPHERSON 43 61 33 57 / 10 10 10 0 COFFEYVILLE 47 65 39 59 / 60 10 10 0 CHANUTE 47 64 38 58 / 60 10 10 10 IOLA 46 63 37 57 / 60 10 10 10 PARSONS-KPPF 47 65 39 59 / 60 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JMC LONG TERM...JMC AVIATION...KED FIRE WEATHER...JMC
Hazardous weather outlook, Mar 30, 3:03 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT WED MAR 30 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-312015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 303 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON AND EARLY THIS EVENING MAINLY ALONG AND EAST OF A LINE...FROM HILLSBORO TO DERBY TO CALDWELL. GOLF BALL SIZED HAIL AND DAMAGING WINDS WILL BE LIKELY...WITH A LOWER RISK FOR A TORNADO. VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY NORTHWEST WINDS WILL RETURN ON THURSDAY AND FRIDAY RESULTING IN A VERY HIGH FIRE DANGER ACROSS MUCH OF CENTRAL KANSAS DURING THE AFTERNOON HOURS. GRASSLAND FIRE DANGER LEVELS MAY BECOME VERY HIGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED UNTIL 9 PM...GENERALLY EAST OF A LINE FROM HILLSBORO TO DERBY TO CALDWELL. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Mar 30, 5:09 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
509 PM CDT WED MAR 30 2016
KSZ069-302245-
BUTLER KS-
509 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ATLANTA...OR 9
MILES EAST OF DOUGLASS...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEON...LATHAM...ROSALIA AND BEAUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3749 9699 3795 9666 3768 9652 3766 9653
3747 9670
TIME...MOT...LOC 2201Z 218DEG 32KT 3750 9684
JAKUBSpecial weather statement, Mar 30, 5:16 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 516 PM CDT WED MAR 30 2016 KSZ070-071-094-095-302300- WOODSON KS-ELK KS-WILSON KS-GREENWOOD KS- 516 PM CDT WED MAR 30 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS... NORTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS... NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS... SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 600 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FALL RIVER...OR 11 MILES NORTHEAST OF HOWARD...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... YATES CENTER...HOWARD...TORONTO...SEVERY...FALL RIVER...NEW ALBANY... COYVILLE...FALL RIVER LAKE...CROSS TIMBERS STATE PARK...BATESVILLE... TORONTO LAKE AND FALL RIVER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3739 9611 3746 9636 3794 9608 3786 9567 TIME...MOT...LOC 2215Z 218DEG 32KT 3759 9610 JAKUB
Special weather statement, Mar 30, 6:01 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT WED MAR 30 2016
KSZ098-302345-
CHAUTAUQUA KS-
601 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 645 PM CDT
* AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CEDAR VALE...
MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU...CHAUTAUQUA...ELGIN AND HALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3704 9653 3730 9636 3730 9596 3710 9597
3700 9618 3700 9653
TIME...MOT...LOC 2258Z 229DEG 38KT 3702 9642
JAKUBLocal storm report, Mar 30, 6:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL CHAUTAUQUA 37.02N 96.18W
03/30/2016 M1.00 INCH CHAUTAUQUA KS TRAINED SPOTTER
&&
JMRLocal storm report, Mar 30, 6:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL CHAUTAUQUA 37.02N 96.18W
03/30/2016 M1.75 INCH CHAUTAUQUA KS TRAINED SPOTTER
ACCUMULATING QUARTER TO GOLF BALL SIZE HAIL.
&&
JMRLocal storm report, Mar 30, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 E CHAUTAUQUA 37.02N 96.12W
03/30/2016 M1.00 INCH CHAUTAUQUA KS STORM CHASER
&&
JMRThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:58 PM CDT | Special Weather Statement | ICT | Chautauqua | 47 min |
| Mar 30, 1:51 PM CDT | Special Weather Statement | ICT | Cowley | 39 min |
| Mar 30, 1:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 51 min |
| Mar 30, 2:08 PM CDT | Special Weather Statement | ICT | Sumner | 52 min |
| Mar 30, 2:21 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 39 min |
| Mar 30, 2:43 PM CDT | Special Weather Statement | ICT | Butler | 47 min |
| Mar 30, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 24 min |
| Mar 30, 2:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 47 min |
| Mar 30, 3:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 46 min |
| Mar 30, 3:19 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 43 min |
| Mar 30, 3:22 PM CDT | Special Weather Statement | ICT | Cowley | 38 min |
| Mar 30, 3:52 PM CDT | Special Weather Statement | ICT | Butler | 68 min |
| Mar 30, 4:08 PM CDT | Special Weather Statement | ICT | Chase | 52 min |
| Mar 30, 4:31 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Mar 30, 4:33 PM CDT | Special Weather Statement | ICT | Elk | 42 min |
| Mar 30, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 15 min |
| Mar 30, 5:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Mar 30, 5:16 PM CDT | Special Weather Statement | ICT | Elk | 44 min |
| Mar 30, 6:01 PM CDT | Special Weather Statement | ICT | Chautauqua | 44 min |
| Mar 30, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.